MAUDE Adverse Event Report: ARTHROCARE CORP. WEREWOLF SRVC RF20000 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. WEREWOLF SRVC RF20000 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290105S
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device smells like it is burning and there was sparking on the screen.Incident occurred before the procedure; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There was a relationship between the returned device and the reported incident.Visual inspection of the returned controller found corrosion on the sd card slot and on the sd card.The returned device was tested using a known good compatible wand which was found that when the unit was plugged in the unit cause the facility breaker to trip and a burning smell was noticed coming from the power supply.The unit would not power up and no further testing could be performed.The unit was opened and the following was found fluid spill marks on the bottom of the power supply and on the main circuit board.The sd card information was downloaded and the information shows the following error/s: no error codes were recorded for this event during the period reported.The complaint was verified and the root cause was determined to be due to electrical component failure.Factors that can lead to electrical short include: 1.A fluid encountered the electronic components inside the unit, causing the unit to short out and cause a burring smell.2.The saline tube may have been loaded incorrectly/not fully matted with the saline bag causing the saline to leak on the unit and inside the unit causing the unit to short.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
WEREWOLF SRVC RF20000 CONTROLLER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8537772
Report Number3006524618-2019-00193
Device Sequence Number18910509
Product Code GEI
UDI-Device Identifier00885556645352
UDI-Public00885556645352
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K162074
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290105S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1